A noninformetric analysis of the relationship between citation age and journal productivity
L. Egghe
Journal of the American Society for Information Science and Technology, 2001, vol. 52, issue 5, 371-377
Abstract:
A problem, raised by Wallace (JASIS, 37, 136–145, 1986), on the relation between the journal's median citation age and its number of articles is studied. Leaving open the problem as such, we give a statistical explanation of this relationship, when replacing “median” by “mean” in Wallace's problem. The cloud of points, found by Wallace, is explained in this sense that the points are scattered over the area in first quadrant, limited by a curve of the form where E is a constant. This curve is obtained by using the Central Limit Theorem in statistics and, hence, has no intrinsic informetric foundation. The article closes with some reflections on explanations of regularities in informetrics, based on statistical, probabilistic or informetric results, or on a combination thereof.
Date: 2001
References: Add references at CitEc
Citations: View citations in EconPapers (1)
Downloads: (external link)
https://doi.org/10.1002/1532-2890(2001)9999:99993.0.CO;2-L
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:bla:jamist:v:52:y:2001:i:5:p:371-377
Ordering information: This journal article can be ordered from
https://doi.org/10.1002/(ISSN)1532-2890
Access Statistics for this article
More articles in Journal of the American Society for Information Science and Technology from Association for Information Science & Technology
Bibliographic data for series maintained by Wiley Content Delivery ().